MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS CASE COMPLETE; HIP INSTRUMENTS : INSTRUMENT CASES

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS CASE COMPLETE; HIP INSTRUMENTS : INSTRUMENT CASES
Catalog Number 201206300
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the cases were returned and residue confirmed on the trays.Root cause attributed to user error.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Customer has been using the trilock trays for about 3 months.Now this issue is occuring: the trays have been washed about 7 times up to now and after the sterilization there is a kind of "chalk dust" on the trays.This happens only when washing the trilock trays, all other trays behave normally.The cause is unknown but the "chalk-like layer" is located on the inside and outside of the entire tray.The fear is that particles of this layer are on the instruments and can come in contact with the patient.No surgery delay, no adverse consequences for patient reported.

Brand Name
TRI-LOCK BPS CASE COMPLETE
Common Device Name
HIP INSTRUMENTS : INSTRUMENT CASES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8592234
Report Number1818910-2019-92894
Device Sequence Number2074439
Product Code FSM
UDI-Device Identifier10603295082323
UDI-Public10603295082323
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201206300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1